Jump to content

Dsmom1964: wanting to taper Lexapro


DSmom1964

Recommended Posts

I am new here and not sure I’m doing this right.  I have been on Lexapro for 10 years. I stopped taking for 5 days in January due to illness then went back on.  I’ve been having bad symptoms since then.  It’s like how I felt before I started taking the drug.  Horrible anxiety/panic attacks, exhaustion, stomach problems, etc.  I feel like I’m going to lose it.  I want to taper off to see if I can get better.  It seems like the drug doesn’t work anymore and is actually working against me.  I am on 10mgs.

Lexapro 10 mgs for 10 years.. 

Link to post
  • manymoretodays changed the title to Dsmom1964: wanting to taper Lexapro
  • Moderator
manymoretodays

Hi DSmom and welcome to Surviving Antidepressants,

 

Your doing fine so far.  I see you got your signature done.  Thank you.

 

Are you on any other medications presently?

I'm seeing 10 mg of Lexapro/escitalopram for 10 years, with a break for 5 days back in January of this year.  And yes, that could have thrown you into some WD(withdrawal) symptoms and destabilized your nervous system.

Is there any improvement in your symptoms since you restarted the 10 mg Lexapro back, over 2 months ago?

 

Was the Lexapro controlling all your bad symptoms pre-surgery?  And thank you for clarifying those symptoms.   You noted horrible anxiety/panic attacks, exhaustion, and stomach problems. 

 

I'm going to just start you off with a few links to more information that we have on site, in case you haven't had a chance to get familiar here yet. 

Again, chemical imbalance is a myth. Read this first.

Before you begin tapering- what you need to know

 

Here at Surviving Antidepressants, we recommend that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.
 
These links may help further your understanding of why going slowly will pay off.
 

 

When we take AD's(antidepressants) and other psychoactive medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur. And sleep is really important during withdrawal.  Insomnia is no small deal.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.   Just try one or the other though at first, to see how your body adjusts.

Magnesium, nature's calcium channel blocker 

Omega-3 fatty acids (fish oil)

 
This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here regarding your tapering, give updates, and just keep a record of your journey.
 
Take your time with some of this information above.  And then let us know how you might like to proceed.  Ask any questions right here on this page for now so we can help you get started.
 
Again welcome aboard.
Love, peace, healing, and growth,
manymoretodays(mmt)

 

 

Edited by manymoretodays

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016. 

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to post

Thank you for the reply.  The last few days have been horrible with anxiety and nausea.  Especially in the morning and I haven’t even began tapering yet.  I’m really scared if I can survive this.  I have a daughter with Down Syndrome.  I have to be able to function every day.

Lexapro 10 mgs for 10 years.. 

Link to post

Thank you for the reply.  The last few days have been horrible with anxiety and nausea.  Especially in the morning and I haven’t even began tapering yet.  I’m really scared if I can survive this.  I have a daughter with Down Syndrome.  I have to be able to function every day.

 

My doctor will not call me in a prescription for liquid version of Lexapro as he thinks I do not need to withdraw slowly.  Can I make my own liquid from the tablet?

 

 

Lexapro 10 mgs for 10 years.. 

Link to post
  • Moderator Emeritus

Hi

 

I am also trying to get off lexapro 10mgs.

I made the mistake of going cold turkey before I found this site, probably biggest misjudgement of my life.

It is horrible when you feel helpless and afraid not knowing which way to turn but please do nothing on impulse however hard  it seems.

The one thing I have learnt time is the healer.

Listen to the experts on here because you can get through this and there is always someone online when you just need to vent or someone to talk to.

Escitalopram 10mgs from mid 2007 ( can't remember exact date) to 11th Dec 2018

Fentanyl patches ( don't remember dose ) from Nov 2014 to 11 Dec 2018

Quit both cold turkey Dec 2018

Reinstated 3rd March 2019 2.5 mgs.

Updosed  8March to 5mgs and holding

25/11/19 Started taper 4.5mgs and holding

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner

If you are going through Hell, keep going. NCIS series 15, David MaCallum:rolleyes:

Link to post

I believe from reading the drug has pooped out on me.  I’m afraid because I feel so bad already if I can handle the tapering.  Can anyone help me who has had the same problem?

Lexapro 10 mgs for 10 years.. 

Link to post
  • Administrator
On 3/31/2019 at 11:09 AM, DSmom1964 said:

I am new here and not sure I’m doing this right.  I have been on Lexapro for 10 years. I stopped taking for 5 days in January due to illness then went back on.  I’ve been having bad symptoms since then.  It’s like how I felt before I started taking the drug.  Horrible anxiety/panic attacks, exhaustion, stomach problems, etc.  I feel like I’m going to lose it.  I want to taper off to see if I can get better.  It seems like the drug doesn’t work anymore and is actually working against me.  I am on 10mgs.

 

This indicates that going off in January caused you to have withdrawal symptoms that destabilized your nervous system.

 

Why do you think you have poop-out instead?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Because it has only gotten worse not better since I reinstated the Lexapro after 5 days and it’s been almost 3 months.

Lexapro 10 mgs for 10 years.. 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy